Jump to content

yunea's Blog

  • entries
    29
  • comments
    84
  • views
    1,965

Feeling Blue

Sign in to follow this  
yunea

185 views

Some days, when I get to sit down quietly without anyone disturbing me, I get this hollow feeling that my life makes no sense. I still have gaping holes in my sense of self and my boundaries, I don't have a "bottom line" or a "foundation" of... me. Rather my history is a swamp that I can't build on, and I just try to make myself comfortable in my daily life.

 

At least I managed to pull studying back into my comfort zone last year, so I feel I'm contributing to the world rather than being a leech, and I'm training my own brain, though I don't know what I'll do with it. If it was up to me I'd lock myself up in a small office at university and study number theory or something.

 

I haven't spoken to any of my family members for weeks now, and yesterday the loneliness of that came over me. I don't know who is my "safety net". My boyfriend's family doesn't like me much, and he himself is just as poor as me anyway and I can't think of letting him support me without me supporting me. I'm okay with my father, but his financial situation is bad, so he can only offer a listening ear. He's such a chronic worrier though, he gets unexplained physical aches and I wouldn't be surprised if it was psychosomatic from all the mental pain and regret in him. I rather don't bug him.

 

That's one more thing right there that makes it look sensible that I clung on to Jesus. I could imagine that in him I had the loving authority who actually does know what's best for me. I counted on him to get me out of trouble if things were to get really bad. I believed in the Footprints in the Sand idea, that if you look back and see only one set of footprints, it was Jesus carrying you - no matter how heavy your heart was, he was strong enough to carry you.

 

I'm still hurting over having to accept that I'm the only one I really am going to have for my whole life. Ouch... now I'm getting so cynical that I'm stopping right here and taking my SSRI's, I forgot them yesterday in all the hassle I had about having to suddenly work.

Sign in to follow this  


4 Comments


Recommended Comments

The footprints in the sand are yours.  Your foundation is the values that you have and the identity that you build for yourself.  That has always been the case.  The only thing that's changed is that you now realize it.  Keep going - eventually you will discover what you want to do with your life an studies and you will build further from there.

 

As to loneliness, I'm afraid the only cure for that is to develop a circle of friends and (if possible - depending on your circumstances) to get back in touch with your family.

  • Like 2

Share this comment


Link to comment

You are sounding a bit depressed.  I'm glad you took your SSRI dose... I have found that being even say 6-12 hours late for a dose can make my mood drop.  Try to make it part of your routine to take it at roughly the same time every day, and make sure you don't run out of pills.  A plastic pill container marking the days of the week is a great tool because you can easily see if you have missed a dose.  You may also need a dose adjustment or a check up.  When did you last have blood tests?  It's important to rule out medical conditions that can affect mood.

 

You ARE valued and worthwhile and important.  The depression stops you seeing that.  Don't think that if you lean on someone for support that it will wipe them out, get a little support from everyone so it's not too much for any one person.  We are here for you too.  I love reading your blogs and posts, you write well and always have insightful things to say. 

  • Like 1

Share this comment


Link to comment

The footprints in the sand are yours.  Your foundation is the values that you have and the identity that you build for yourself.  That has always been the case.  The only thing that's changed is that you now realize it.  Keep going - eventually you will discover what you want to do with your life an studies and you will build further from there.

 

As to loneliness, I'm afraid the only cure for that is to develop a circle of friends and (if possible - depending on your circumstances) to get back in touch with your family.

Thanks Ellinas, I don't quite say it enough but I really appreciate how supportive you are with your comments to me. Thank you, for this and the earlier ones. 

 

My family is a tricky one, I'd rather not associate with them too much but some circumstances will force me to in May. Oh well, at least I get to travel a little bit and see how the spring is advancing in different parts of my country.

Share this comment


Link to comment

You are sounding a bit depressed.  I'm glad you took your SSRI dose... I have found that being even say 6-12 hours late for a dose can make my mood drop.  Try to make it part of your routine to take it at roughly the same time every day, and make sure you don't run out of pills.  A plastic pill container marking the days of the week is a great tool because you can easily see if you have missed a dose.  You may also need a dose adjustment or a check up.  When did you last have blood tests?  It's important to rule out medical conditions that can affect mood.

 

You ARE valued and worthwhile and important.  The depression stops you seeing that.  Don't think that if you lean on someone for support that it will wipe them out, get a little support from everyone so it's not too much for any one person.  We are here for you too.  I love reading your blogs and posts, you write well and always have insightful things to say. 

Thanks for the input FTNZ. SSRI's are a difficult thing because I function much better even on a small dose, but I also get very strange side effects if the dose is upped from what it is now; you may remember the visions of flying snails from an earlier entry!

 

My psychiatrist says I'm unusually sensitive to psych meds. He has an idea for a different medication he could have me try, and I'm okay with that, I just need to be sure he's not on summer break when I do so I can call him if something weird happens. I have had blood tests for some completely different things but not for deficiencies, thyroid issues or such for a while...it may be in order before the med change trial.

 

I've been considering getting the pill container you talk about. It's really not good that I remember my meds fine on normal days, but surprise me and I either won't remember at all, or I'll be hours late.

 

Thanks for the compliments and support. <3 I'll try to remember the things you said next time I get like that. I'm feeling much more stable now.

  • Like 1

Share this comment


Link to comment
×
×
  • Create New...

Important Information

By using this site, you agree to our Guidelines.